Discussions that mention atenolol

High & Low Blood Pressure board


Nessa,

It took me two years to get my breathing on track after 10 days of prednisone (was afraid to tell you that before because I didn't want to depress you---oh, and dpressions is a big time side effect of prednisone, too....)...unless your breathing was worse than it was before taking the prednisone I do not think it has to do with toprol, but with a weakened immune system due to prednisone! I'm repeating myself, but although I had occasional (less than 5 per year) respiratory attacks before taking prednisone, I had 2 years of daily?? problems after taking prednisone....and didn't experience similar "attacks" until taking bp meds (hct and atenolol, for instance).

You might want to check with a dietician regarding your calcium absorbtion problems---doctors often don't have a good understanding of this and a dietician may put you on a healthy track with food alone. When I was young, groan, I didn't drink citrus juices because (I thought, wrong!) they aggravated gastric problems. As a result, I was mildly anemic despite eating red meat and lots and lots of spinach. I was later told that one needs a certain amount of vitamin c for the body to process/absorb iron (the doctor did not tell me this but armed me with supplements instead, groan). So there may be something you can do with diet to assist the absorbtion process.

Have you made any headway on screening for sleep apnea? If you have it treatment can protect the heart and repair left ventrical damage.

Bethsheba